Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 33, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 11, 2010, 3:10 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2010, 3:10 PM PDT (22:10 UTC)
- Expired
- Apr 11, 2010, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
808 WHUS76 KEKA 112210 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 310 PM PDT SUN APR 11 2010 PZZ455-120400- /O.EXP.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/ /O.NEW.KEKA.SC.Y.0033.100411T2210Z-100412T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 310 PM PDT SUN APR 11 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH TONIGHT AND FALL BELOW ADVISORY LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-112315- /O.EXP.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 310 PM PDT SUN APR 11 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL TONIGHT. $$ PZZ470-120400- /O.EXT.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 310 PM PDT SUN APR 11 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH AND FALL BELOW ADVISORY LEVEL TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-120400- /O.CON.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 310 PM PDT SUN APR 11 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH AND FALL BELOW ADVISORY LEVEL TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
241 WHUS76 KEKA 120334 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PDT SUN APR 11 2010 PZZ470-475-120445- /O.EXP.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 834 PM PDT SUN APR 11 2010 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ PZZ455-120445- /O.EXP.KEKA.SC.Y.0033.000000T0000Z-100412T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 834 PM PDT SUN APR 11 2010 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:25 PM PDT, 45 minutes earlier.
Area forecast discussion, Apr 11, 2:25 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 223 PM PDT SUN APR 10 2010 .SYNOPSIS...A STORM SYSTEM CROSSING THE REGION WILL BRING CONTINUED RAIN AND MOUNTAIN SNOW SHOWERS TO THE AREA THROUGH MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY AFTERNOON. PRECIPITATION CHANCES WILL DIMINISH LATE MONDAY AS THE STORM SYSTEM MOVES INLAND. ANOTHER DISTURBANCE WILL BRING STORMY WEATHER TO THE REGION BY MID WEEK. && .DISCUSSION...A VERTICALLY STACKED LOW PRESSURE SYSTEM IS CURRENTLY WEST OF FORT BRAGG NEAR 38 N AND 128 W. THIS CLOSED LOW FEATURE IS FORECAST TO FILL AS IT MOVES ALMOST DUE EAST TOWARD THE COAST THROUGH THE REST OF TODAY AND TONIGHT. MOISTURE WRAPPING AROUND THE LOW IS EVIDENT ON SATELLITE AND RADAR IMAGES...WITH THE HEAVIEST PRECIPITATION MOVING INLAND THROUGH THE SFO BAY AROUND AND THEN NORTH THROUGH THE SAC VALLEY AS IT WRAPS AROUND THE LOW CIRCULATION. GAGE DATA SHOWS HEALTHY RAINFALL RATES IN MENDOCINO COUNTY...WITH 0.12 TO 0.25 INCHES PER HOUR REPORTED FROM UKI...WILLITS AND BOONVILLE. FURTHER NORTH HONEYDEW REPORTS 0.25 TO 0.30 INCHES PER HOUR. LOCATIONS FURTHER NORTH AND NORTHEAST IN THE CWA ARE SHOWING MUCH LIGHTER ACCUMULATIONS. IN ADDITION...SNOW LEVELS SEEM TO BE HIGHER THAN MODELS AND NSSL PLOTS HAVE INDICATED...BETWEEN 4500 TO 5000 FT ESTIMATED. FOR THIS REASON DECIDED TO CANCEL THE WINTER WEATHER ADVISORY FEELING THAT SNOW ACCUMULATION WILL BE FAIRLY LIGHT BELOW 5500 FT...ALTHOUGH HIGHER AMOUNTS ARE POSSIBLE ABOVE THAT ELEVATION...ESPECIALLY IN THE FAR EASTERN MOUNTAINS. THE ONSET OF CONVECTION HAS BEEN SLOW...BUT HAVE HAD A COUPLE OF LIGHTNING STRIKES AROUND 70 NM WEST OF CAPE MENDOCINO SO IT APPEARS THE COLDER AIR ALOFT IS BEGINNING TO EDGE INTO THE AREA. THE LATEST MODEL SOLUTIONS HAVE PUSHED THE MOST UNSTABLE AIR FURTHER SOUTH COMPARED TO YESTERDAY'S RUNS...BUT SHOULD STILL AFFECT THE AREA NEAR AND SOUTH OF THE CAPE. KEPT MENTION OF SMALL HAIL WITH THE CONVECTION TONIGHT AND MONDAY...AND INCLUDED MODERATE RAINFALL OVER THE MENDOCINO ZONES AS THE HEAVIER RAINFALL IS EXPECTED TO CONTINUE THERE THROUGH THIS EVENING...BEFORE PUSHING FURTHER EAST AS THE LOW CENTER MOVES ACROSS THE COAST. SHOWER ACTIVITY WILL CONTINUE THROUGH MONDAY AND THEN TAPER OFF MONDAY NIGHT AS THE LOW WEAKENS AND LIFTS NORTHEAST INTO THE GREAT BASIN. FOR MIDWEEK THE MEDIUM RANGE MODEL SOLUTIONS ARE COMING INTO BETTER AGREEMENT...WITH AN UPPER LOW CENTER SWINGING TOWARD THE COAST ON WEDNESDAY. THE FEATURE IS THEN FORECAST TO DRIFT NORTHWARD INTO THE PACIFIC NORTHWEST THROUGH LATER THIS WEEK. THIS SOLUTION SUPPORTS RAIN CHANCES FOR THE WEDNESDAY TIME PERIOD...WITH IMPROVING WEATHER FOR LATE IN THE WEEK AS THE LOW LIFTS TO THE NORTH. CMC && .MARINE...LOW PRESSURE OFF THE NORTH COAST OF CAL WILL SLOWLY MOVE TO THE E BEFORE LIFTING OFF TO THE NE ON MON. THE ASSOCIATED FRONT HAS ALL BUT MOVED OVER THE WATERS ALLOWING FOR WINDS TO DIMINISH THIS AFTERNOON. WINDS HAVE COME AROUND TO MORE OF A SW DIRECTION BEHIND THE FRONT...WHILE NE TO E WINDS STILL PERSIST TO THE NE OF THE FRONT. SMALL CRAFT ADVISORY WILL REMAIN THROUGH MOST OF THE WATERS FOR WINDS INTO THIS EVENING. BY MON WINDS AND SEAS WILL BE BELOW ADVISORY LEVELS. MODELS CONTINUE TO HAVE ISSUES REGARDING THE FLOW BEYOND MON. AS SUCH HAVE ELECTED TO MAINTAIN NORTHERLY WINDS...WHICH IS MORE IN LINE WITH THE EC AND THE LOCAL WRF NMM. THE EC HAS BEEN CONSISTENT WITH THE SOLUTION. THE GFS AND DGEX...AS WELL AS OTHERS...HAVE BEEN FLIP FLOPPING OVER THE PAST COUPLE DAYS. THAT SAID...THE CONFIDENCE IN THE WIND FORECAST IS LOW TO MODERATE BEYOND TUE. THE VAST MAJORITY OF THE MODELS HAVE LIGHT WINDS IN THE MIDDLE PART OF THE WEEK...BUT VARY ON DIRECTION. THE SEAS WILL IN TURN REMAIN SLIGHT TO MODERATE THROUGH MOST OF THE WEEK. SWELL CURRENTLY HAS BE AROUND 3 TO 5 FT...BUT WILL BUILD SLIGHTLY THIS EVENING AND OVERNIGHT. CONTINUE TO WATCH THE FORECAST AS IT REMAINS IN FLUX DUE TO A HIGHLY DYNAMIC PATTERN AND VARYING MODEL SOLUTIONS. BFG && .AVIATION...WINDS HAVE DIMINISHED AT THE SURFACE THIS AFTERNOON ACROSS THE REGIONS AIRPORTS. HOWEVER...WITH THE FRONT LIMPING THROUGH THE AREA LOW LEVEL WIND SHEAR WILL REMAIN AN ISSUE THIS EVENING. WIND SPEEDS THROUGH THE COLUMN WILL BECOME MORE UNIFORM OVERNIGHT. CEILINGS HAVE REMAINED GENERALLY IN THE VFR RANGE...BUT HAVE BEEN AND WILL CONTINUE TO FLIRT WITH MVFR OVERNIGHT INTO TOMORROW. A BREAK IN THE CLOUDS WILL DEVELOP AS THE FRONT SKIRTS OFF TO THE E AND BEFORE THE LOW ITSELF MOVES THROUGH. RAIN WILL TAPER TO SHOWERS OVERNIGHT AS WELL. OVERALL...EXPECT VFR CONDITIONS DURING THE NEXT 24 HOURS WITH BRIEF PERIODS OF MVFR. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA... NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FOR WINDS ACROSS ZONES 455-470-475 && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 11, 4:00 AM PDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 400 AM PDT SUN APR 11 2010 CAZ001-002-121100- REDWOOD COAST-MENDOCINO COAST- 400 AM PDT SUN APR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW MOVING ACROSS THE REGION WILL PRODUCE SHOWERS THROUGH THE DAY ALONG WITH AN ISOLATED THUNDERSTORM POSSIBLE. THE STRONGER STORMS MAY PRODUCE SMALL HAIL. IN ADDITION...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH TODAY WITH OCCASIONAL GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PRECIPITATION AND THE THREAT OF THUNDERSTORMS WILL DIMINISH THROUGH THE DAY MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-076-121100- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 400 AM PDT SUN APR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THE THREAT OF THUNDERSTORMS WILL CONTINUE TODAY AS AN UPPER LEVEL LOW MOVES ACROSS THE AREA. SNOW LEVELS WILL REMAIN AROUND 4000 FEET WITH ACCUMULATIONS OF 2 TO 5 INCHES. IN ADDITION...SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH TODAY WITH OCCASIONAL GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PRECIPITATION AND THE THREAT OF THUNDERSTORMS WILL DIMINISH THROUGH THE DAY MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ004-121100- UPPER TRINITY RIVER- 400 AM PDT SUN APR 11 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. SNOW LEVELS WILL REMAIN AROUND 4000 FEET TODAY WITH ACCUMULATIONS OF 5 TO 9 INCHES EXPECTED BY TONIGHT. IN ADDITION...SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH TODAY WITH OCCASIONAL GUSTS UP TO 40 MPH. THE THREAT OF THUNDERSTORMS WILL RETURN THIS EVENING AS THE UPPER LEVEL DISTURBANCE APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PRECIPITATION AND THE THREAT OF THUNDERSTORMS WILL DIMINISH THROUGH THE DAY MONDAY WITH LESS THAN 2 INCH ACCUMULATIONS EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:39 PM PDT | Hazardous Seas Warning | EKA | 15 hr | |
| Apr 11, 2:10 AM PDT | Winter Weather Advisory | EKA | 11 hr |
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.